Alert archive / Florida / Flash Flood Warnings in 2005
Flash Flood Warning 5, NWS Miami, FL
NWS Miami, FL issued this flash flood warning at Oct 22, 2005, 3:50 AM EDT for Broward County, Florida. It was in force for 55 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 22, 2005, 3:50 AM EDT (07:50 UTC)
- Expired
- Oct 22, 2005, 4:45 AM EDT
- In force
- 55 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
County Broward County, FL
The radar
The Miami radar (KAMX), 69 km from the middle of the area, began a volume at 07:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 22, 4:08 AM EDT | FLOOD | Oakland Park, FL | REPORTS FROM PRIVATED CITIZENS. FIRST REPORT FROM OAKLAND PARK IN THE VICINITY OF 40TH STREET AND 13TH AVE. WITH PONDING OF WATER 2 TO 3 FEET IN SEVERAL AREAS. SECOND REPORT ALSO FROM OAKLAND PARK IN THE VICINITY OF 1915 NE AND 8TH AVE. WITH FLOODED PARKING LO |
| Oct 22, 4:08 AM EDT | HEAVY RAIN 0 | Oakland Park, FL | REPORTS FROM PRIVATED CITIZENS. FIRST REPORT FROM OAKLAND PARK IN THE VICINITY OF 40TH STREET AND 13TH AVE. WITH PONDING OF WATER 2 TO 3 FEET IN SEVERAL AREAS. SECOND REPORT ALSO FROM OAKLAND PARK IN THE VICINITY OF 1915 NE AND 8TH AVE. WITH FLOODED PARKING LO |
| Oct 22, 4:10 AM EDT | FLASH FLOOD | Oakland Park, FL | SIGNIFICANT FLOODING OF ROADS AND UNDERPASSES AND SOME HOMES NORTH OF OAKLAND PARK BLVD...SOUTH OF COMMERCIAL BLVD...EAST OF NE 6TH AVE AND WEST OF FEDERAL HIGHWAY. SOME PUMPS ARE RUNNING TO GET WATER OUT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 7.8 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1873 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 709 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS52 KMFL 220754 FFWMFL FLC011-220845- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIAMI FL 350 AM EDT SAT OCT 22 2005 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * FLASH FLOOD WARNING FOR... BROWARD COUNTY IN SOUTHEAST FLORIDA * UNTIL 445 AM EDT * AT 340 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE POTENTIAL FOR FLASH FLOODING OVER THE AREA EAST OF INTERSTATE 95 FROM OAKLAND PARK...TO WILTON MANORS...TO THE PORTION OF POMPANO BEACH SOUTH OF ATLANTIC AVENUE. THE HEAVY RAINFALL IS RESULTING FROM PERSISTENT...GENERALLY STATIONARY...MODERATE TO HEAVY SHOWERS ACROSS THIS AREA OVER THE PAST COUPLE OF HOURS. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THIS AREA OVER THE NEXT COUPLE OF HOURS...AS MORE SHOWERS MOVING IN FROM THE SOUTH MERGE WITH THE EXISTING SHOWERS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. THE WATER MAY OBSCURE DEEP CANALS OR PONDS. REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT 305.229.4522 TO REPORT FLOODING. LAT...LON 2615 8018 2613 8011 2623 8009 2624 8014 $$ CHRISTENSEN
2 follow-up statements
000 WGUS72 KMFL 220835 FFSMFL FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 434 AM EDT SAT OCT 22 2005 FLC011-220845- BROWARD FL- 434 AM EDT SAT OCT 22 2005 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 AM EDT FOR BROWARD COUNTY... AT 425 AM EDT...THE PUBLIC REPORTED 2 TO 3 FEET OF STANDING WATER IN OAKLAND PARK. OTHER REPORTS INDICATED FLOOD WATERS WERE INTRUDING CARS ALONG SUNRISE BOULEVARD BETWEEN 24TH AND 6TH AVENUES. RADAR INDICATED 5 TO 7 INCHES OF RAIN HAS FALLEN OVER THE WARNED AREA. LOCATIONS IN THE WARNING INCLUDE LAUDERDALE BY THE SEA...POMPANO BEACH...WILTON MANORS AND OAKLAND PARK. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF URBAN AREAS...HIGHWAYS...AS WELL AS OTHER POORLY DRAINED AREAS AND OTHER LOW LYING SPOTS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 2615 8018 2613 8011 2623 8009 2624 8014 $$ HANDEL
000 WGUS72 KMFL 220853 FFSMFL FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 447 AM EDT SAT OCT 22 2005 FLC011-220857- BROWARD FL- 447 AM EDT SAT OCT 22 2005 ...THE FLASH FLOOD WARNING FOR EXTREME EAST CENTRAL BROWARD COUNTY EXPIRED AT 445 AM EDT... WEATHER RADAR SHOWS ISOLATED LIGHT SHOWERS MOVING NORTH TO NORTHWEST OVER THE NEAR SHORE ATLANTIC WATERS OFF THE NORTHERN MIAMI-DADE AND SOUTHERN BROWARD COASTS. SOME OF THIS ACTIVITY MAY MOVE OVER THE OAKLAND PARK AND WILTON MANORS AREAS IN THE NEXT 15 TO 20 MINUTES. HOWEVER...RAINFALL WILL BE LIGHT...AND ADDITIONAL HEAVY RAINFALL IS NOT EXPECTED FOR AT LEAST THE NEXT HOUR. PONDING OF WATER WILL REMAIN OVER LOW LYING SPOTS IN THE OAKLAND PARK AND WILTON MANORS AREAS FOR THE NEXT COUPLE OF HOURS...AS FLOOD WATERS RECEDE. MOTORISTS ARE URGED TO USE CAUTION. DO NOT DRIVE WHERE WATER COVERS THE ROAD. LAT...LON 2615 8018 2613 8011 2623 8009 2624 8014 $$ CHRISTENSEN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this flash flood warning went out at Oct 22, 3:45 AM EDT, 5 minutes earlier.
Area forecast discussion, Oct 22, 3:45 AM EDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 345 AM EDT SAT OCT 22 2005 .DISCUSSION...AREAS OF LIGHT SHOWER ACTIVITY SHOWING UP ON THE RADAR ACROSS SOUTH FLORIDA THIS MORNING. A FEW THUNDERSTORMS HAVE DEVELOPED ALONG THE ATLANTIC COAST...SOME OF WHICH HAVE CONTAINED BRIEF ROTATION AT TIMES. EXPECT SHOWERS TO OCCUR OFF AND ON THROUGH THE DAY...BUT OCCASIONAL BREAKS IN THE PRECIP WILL BE EXPERIENCED. COLD FRONT DIVING SOUTHEASTWARD OVER THE SOUTHEASTERN STATES WILL PROVIDE THE BEST FOCUSING FOR HEAVIER PRECIPITATION THROUGH SUNDAY. VIRTUALLY ALL MODEL SOLUTIONS ARE POINTING TOWARD THIS BOUNDARY BRIEFLY BECOMING STATIONARY OVER CENTRAL FLORIDA...AND THEN LIFTING SOMEWHAT NORTHWARD AS SOUTH WINDS AHEAD OF HURRICANE WILMA INCREASE. HURRICANE WILMA IS FORECAST TO ACCELERATE RAPIDLY WHILE CROSSING SOUTH FLORIDA AND COULD HAVE A FORWARD MOTION GREATER THAN 20 KNOTS. THIS...ALONG WITH NO INDICATION OF SURFACE BOUNDARY MAKING IT INTO SOUTH FLORIDA...SHOULD LIMIT FLOOD POTENTIAL WITH THIS TROPICAL CYCLONE...THOUGH URBAN STREET FLOODING REMAINS A POSSIBILITY MAINLY IN POOR DRAINAGE AREAS. EXTRATROPICAL TRANSITION WILL BE COMMENCING BY THE TIME WILMA REACHES SOUTH FLORIDA AS MID- LEVEL TROUGH SYNCS UP WITH HURRICANE. ADDITIONAL MID-LEVEL DRY AIR ASSOCIATED WITH TROUGH AND SPREADING OUT OF RATHER SUBSTANTIAL WIND FIELD ARE JUST TWO OF THE FACTORS POINTING TOWARD RATHER SIGNIFICANT TORNADO THREAT FOR SOUTH FLORIDA ON MONDAY AS WILMA MAKES LANDFALL. FURTHER SUPPORTING EVIDENCE THAT SEEMS TO BE A REASONABLY GOOD ANALOG FOR THIS EVENT WAS HURRICANE ISBELL IN OCTOBER OF 1964. SHE SPAWNED PERHAPS A DOZEN TORNADOES ACROSS SOUTHERN PORTIONS OF FLORIDA INCLUDING 4 OF F2 INTENSITY ON THE FUJITA SCALE. MORE INFO ON THIS PAST EVENT IS AVAILABLE ON OUR WEBSITE AT MIAMIWEATHER.INFO THE MORE COMMON BUT YET STILL SIGNIFICANT HURRICANE THREATS OF STORM SURGE FOR THE SOUTHWEST FLORIDA COAST AND HURRICANE/TROPICAL STORM FORCE WINDS ACROSS SOUTH FLORIDA ARE EXPECTED TO ALSO BE PRESENT. SPECULATION WITH RESPECT TO TIMING AND SIGNIFICANCE OF EACH OF THESE HAZARDS OF COURSE IS SUBJECT TO CHANGES ALONG WITH THE HURRICANE TRACK AND INTENSITY FORECASTS. MONITOR THE LATEST NHC ADVISORY FOR ADDITIONAL DETAILS. TROPICAL SYSTEM EJECTS RAPIDLY TOWARD THE NORTHEAST TOWARD THE NORTH ATLANTIC AFTER CROSSING THE FLORIDA PENINSULA. THIS WILL LEAD TO CLEARING SKIES AND LESSENING WIND BY TUESDAY. NORTH WINDS BEHIND THE SYSTEM WILL DRAW THE COOLEST AND DRIEST AIR OF THE SEASON THUS FAR INTO SOUTH FLORIDA. A LITTLE GLIMPSE OF FALL IS NEAR. && .MARINE...CONDITIONS WILL DETERIORATE RAPIDLY SUNDAY NIGHT OVER THE GULF WATERS AS WILMA APPROACHES. TROPICAL STORM/HURRICANE CONDITIONS WILL SPREAD ACROSS THE SOUTH FLORIDA WATERS ON MONDAY. NORTH WINDS BEHIND THE HURRICANE WILL KEEP SEAS HIGHER OVER THE GULF STREAM WATERS OF THE ATLANTIC OCEAN. && .FIRE WEATHER...NO CONCERNS THROUGH MONDAY. DRIER AIR WILL INFILTRATE SOUTH FLORIDA ON TUESDAY AND BEYOND. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 85 77 86 80 / 70 70 70 80 FORT LAUDERDALE 86 79 86 79 / 70 70 70 80 MIAMI 86 78 86 79 / 70 70 70 80 NAPLES 84 77 87 78 / 70 70 70 80 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && HANDEL
Hazardous weather outlook, Oct 21, 6:52 PM EDT, 8 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 652 PM EDT FRI OCT 21 2005 FLZ063-066>075-221500- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 652 PM EDT FRI OCT 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TONIGHT THUNDERSTORMS: OCCASIONAL SHOWERS AND ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE OVERNIGHT. THE MAIN IMPACT WILL BE OCCASIONAL LIGHTNING. TORNADOES: THERE IS A SLIGHT CHANCE OF A BRIEF WEAK TORNADO OVERNIGHT ALONG THE EASTERN SECTIONS OF SOUTH FLORIDA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ...HURRICANE WILMA COULD IMPACT SOUTH FLORIDA ON MONDAY... HURRICANE WILMA IS FORECAST TO MOVE THROUGH THE GULF OF MEXICO THIS WEEKEND AND IMPACT SOUTH FLORIDA ON MONDAY. INTERESTS IN SOUTH FLORIDA SHOULD CONSULT THE LATEST GUIDANCE AND INFORMATION FROM THE NATIONAL HURRICANE CENTER CONCERNING POSSIBLE EFFECTS OF WILMA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS WEEKEND THROUGH MONDAY. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.
In the hours before
Special weather statement, Oct 22, 1:13 AM EDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 113 AM EDT SAT OCT 22 2005 FLZ072-220615- BROWARD METROPOLITAN- 113 AM EDT SAT OCT 22 2005 ...STRONG THUNDERSTORM MOVING ONSHORE NEAR FORT LAUDERDALE BEACH... AT 109 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM BETWEEN FORT LAUDERDALE BEACH AND FORT LAUDERDALE BY THE SEA...MOVING NORTHWEST AT 10 MPH...TOWARD OAKLAND PARK. EXPECT OCCASIONAL LIGHTNING...GUSTY WINDS TO 50 MPH...AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS THUNDERSTORM ACTIVITY STRENGTHENS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. CHRISTENSEN
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 22, 1:49 AM EDT | Tornado Warning | MFL | Broward | 33 min |
| Oct 22, 5:36 PM EDT | Inland Hurricane Watch | MFL | Broward, Collier, Glades, Hendry, Miami-Dade, Monroe and 1 more | 46 hr |
Nearby
Flash Flood Warnings in Florida, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.